# SDR CA030514017

- Difficulty date: April 4, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Cndair CL6002B19
- Engine: Ge CF343B1
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38004883
- Part serial: P1017
- Condition: Fire
- Stage of operation: TX
- How discovered: O
- Nature of condition: A
- Precautionary procedure: F

## Discrepancy

(CAN) APPROXIMATELY 5 MINUTES AFTER SHUTTING DOWN APU (ENGINES OFF NO GROUND POWER), DECIDED TO OPEN APU DOOR TO HELP COOL APU DOWN PRIOR TO LCV CHANGE.  2 MINUTES LATER, MAITNENANCE NOTICED THAT SMOKE AND FLAMES WERE COMING OUT OF THE APU INTAKE.  MECHANIC RUSHED TO COCKPIT, CLOSED APU DOOR AND MANUALLY DISCHARGED FIRE BOTTLE.  SHORTLY AFTER NOTICED THAT FLAMES WERE NOW COMING OUT OF APU EXHAUST.  MAITNENANCE THEN DISCHARGED TWO PORTABLE FIRE EXTINGUISHERS INTO APU EXHAUST UNTIL FIRE WAS EXTINGUISHED.  MAINTENANCE THEN NOTIFIED THE FIRE DEPARTMENT HOWEVER NO FURTHER ACTION WAS REQUIRED.  THE APU WAS REPLACED AND SENT TO MFG FOR INVESTIGATION.  NOTE: THIS APU HAD RECENTLY BEEN INSTALLED ON A/C.
